# SDR 2001UALA01310

- Difficulty date: June 29, 2001
- Submitted: September 5, 2001
- Operation: Air carrier
- Aircraft: N611UA
- Make and model: Boeing 767222
- Aircraft serial: 21872
- Aircraft time: 71,309 hours, 17,572 cycles
- Engine: Pwa JT9D7R4D
- Engine time: 56,463 hours, 14,774 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Damaged
- Location: Lt Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

LEFT COMPRESSOR STALL AT FL390 IN LT-MOD CHOP,N1 WENT DOWN TO 74 PERCENT WHILE EGT DID NOT RISE. THE ENGINE BORESCOPE REVEALED 9TH STAGE HPC (HIGH PRESSURE COMPRESSOR) DAMAGE WAS OUT OF ALLOWABLE LIMITS, AND ENGINE WAS REPLACED.    AFTER ENGINE TEARDOWN THE DAMAGE WAS CONFINED TO THE 9TH STAGE HPC. THE PNEUMATIC SYSTEM PRE-COOLER WAS REPLACED DURING THE ENGINE CHANGE, AND IS SUSPECT AS BEING THE CAUSE OF DAMAGE TO HPC.
